TB chemo prophylaxis with current INH allergy - USMLE Forums
USMLE Forums Logo
USMLE Forums         Your Reliable USMLE Online Community     Members     Posts
Home
USMLE Articles
USMLE News
USMLE Polls
USMLE Books
USMLE Apps
Go Back   USMLE Forums > USMLE Step 2 CK Forum

USMLE Step 2 CK Forum USMLE Step 2 CK Discussion Forum: Let's talk about anything related to USMLE Step 2 CK exam


Reply
 
Thread Tools Search this Thread Display Modes
  #1  
Old 03-05-2013
USMLE Forums Addict
 
Steps History: 1+CK+CS+3
Posts: 151
Threads: 48
Thanked 111 Times in 60 Posts
Reputation: 121
Default TB chemo prophylaxis with current INH allergy

A 55 year old nurse has recently been exposed to an in-patient with active Tuberculosis about 2 months ago. Her tuberculin skin test was negative a year ago however; the skin test reveals an 12 mm induration at this time. A chest x-ray is normal. She denies any cough or fever or weightloss. A comprehensive metabolic panel is within normal limits. She is started on Isoniazid for the treatment of latent tuberculosis. Two weeks after the therapy, patient develops edema in the face and neck, maculopapular rash, lymphadenopathy, asthenia, and a fever of 38°C. Laboratory tests reveal a WBC count 20k/µl with a differential showing neutrophils of 50%, eosinophils of 30% and lymphocytes 20%. The most appropriate next step in management:

A) Start antifungal therapy

B) Discontinue Isoniazid and re-administer after de-sensitization

C) Discontinue Isoniazid and administer Rifampin for four months

D) Start Metronidazole

E) Change to multi-drug therapy, Isoniazid , Pyrazinamide, Rifampin and Ethambutol
Reply With Quote Quick reply to this message



  #2  
Old 03-05-2013
USMLE Forums Scout
 
Steps History: Not yet
Posts: 10
Threads: 1
Thanked 8 Times in 6 Posts
Reputation: 18
Default

this is a case of hypersensitivity syndrome to Isoniazide....switch to rifampin as it has the same efficacy in latent T.B....
which bank is this question from????
Reply With Quote Quick reply to this message
The above post was thanked by:
stfidel (03-06-2013)
  #3  
Old 03-06-2013
USMLE Forums Addict
 
Steps History: Not yet
Posts: 105
Threads: 2
Thanked 42 Times in 37 Posts
Reputation: 52
Default C) Discontinue Isoniazid and administer Rifampin for four months

C) Discontinue Isoniazid and administer Rifampin for four months
Reply With Quote Quick reply to this message
The above post was thanked by:
stfidel (03-06-2013)
 
  #4  
Old 03-06-2013
USMLE Forums Master
 
Steps History: 1+CK+CS
Posts: 1,867
Threads: 149
Thanked 2,104 Times in 1,049 Posts
Reputation: 2124
Default

C) Discontinue Isoniazid and administer Rifampin for four months
__________________
A man doesn't know what he knows until he knows what he doesn't know.
“What is man? He's just a collection of chemicals with delusions of grandeur.”
Reply With Quote Quick reply to this message
  #5  
Old 03-06-2013
USMLE Forums Addict
 
Steps History: CS Only
Posts: 114
Threads: 7
Thanked 20 Times in 19 Posts
Reputation: 30
Default

c is the right choice in this question.
Reply With Quote Quick reply to this message



Reply

Quick Reply
Message:
Options

Register Now

In order to be able to post messages on the USMLE Forums forums, you must first register.
Please enter your desired user name, your email address and other required details in the form below.
User Name:
Password
Please enter a password for your user account. Note that passwords are case-sensitive.
Password:
Confirm Password:
Email Address
Please enter a valid email address for yourself.
Email Address:
Medical School
Choose "---" if you don't want to tell. AMG for US & Canadian medical schools. IMG for all other medical schools.
USMLE Steps History
What steps finished! Example: 1+CK+CS+3 = Passed Step 1, Step 2 CK, Step 2 CS, and Step 3.

Choose "---" if you don't want to tell.

Favorite USMLE Books
What USMLE books you really think are useful. Leave blank if you don't want to tell.
Location
Where you live. Leave blank if you don't want to tell.

Log-in

Human Verification

In order to verify that you are a human and not a spam bot, please enter the answer into the following box below based on the instructions contained in the graphic.



Thread Tools Search this Thread
Search this Thread:

Advanced Search
Display Modes


Similar Threads
Thread Thread Starter Forum Replies Last Post
Post chemo/radiation therapy for Hodgkins stfidel USMLE Step 2 CK Forum 6 3 Weeks Ago 12:06 AM
GC and penicillin allergy ! tyagee USMLE Step 2 CK Forum 4 05-09-2014 09:42 AM
Endocarditis prophylaxis + penicillin allergy! tyagee USMLE Step 2 CK Forum 5 06-02-2012 07:16 PM
post chemo diarrhea...what is most app test? tyagee USMLE Step 2 CK Forum 10 05-31-2012 06:20 PM
Egg Allergy and Immunization aghammoud85 USMLE Step 2 CK Forum 5 06-16-2011 01:07 PM

RSS Feed
Find Us on Facebook
vBulletin Security provided by vBSecurity v2.2.2 (Pro) - vBulletin Mods & Addons Copyright © 2017 DragonByte Technologies Ltd.

USMLE® & other trade marks belong to their respective owners, read full disclaimer
USMLE Forums created under Creative Commons 3.0 License. (2009-2014)